Toeplitz and hankel operators on bergman spaces

Karel Stroethoff, Dechao Zheng

Research output: Contribution to journalArticlepeer-review

52 Scopus citations


In this paper we consider Toeplitz and Hankel operators on the Bergman spaces of the unit ball and the polydisk in C whose symbols are bounded measurable functions. We give necessary and sufficient conditions on the symbols for these operators to be compact. We study the Fredholm theory of Toeplitz operators for which the corresponding Hankel operator is compact. For these Toeplitz operators the essential spectrum is computed and shown to be connected. We also consider symbols that extend to continuous functions on the maximal ideal space of H(Ω); for these symbols we describe when the Toeplitz or Hankel operators are compact.

Original languageEnglish
Pages (from-to)773-794
Number of pages22
JournalTransactions of the American Mathematical Society
Issue number2
StatePublished - Feb 1992


Dive into the research topics of 'Toeplitz and hankel operators on bergman spaces'. Together they form a unique fingerprint.

Cite this